Health Canada – Recalls and safety alerts for healthcare professionals
Health Canada – Recalls and safety alerts for the public
⇡ United States
MedWatch Safety Alerts (human medical products):
- A review of the risks of major congenital malformations and of adverse neurodevelopmental outcomes for antiepileptic drugs by the Commission on Human Medicines has confirmed that lamotrigine (Lamictal) and levetiracetam (K…
- Recent advice from the MHRA on the COVID-19 vaccines authorised for use in the UK, including advice for people with allergies and for women during pregnancy and breastfeeding.
- Dimethyl fumarate (Tecfidera): updated advice on the risk of progressive multifocal leukoencephalopathy (PML) associated with mild lymphopeniaThe monitoring requirements and discontinuation criteria for dimethyl fumarate (Tecfidera) have been strengthened following a small number of reports of progressive multifocal leukoencephalopathy (PML) in patients with mild …
- Fingolimod (Gilenya▼): updated advice about the risks of serious liver injury and herpes meningoencephalitisLiver monitoring requirements and discontinuation criteria for fingolimod have been updated following reports of serious liver injury. Fatal cases of encephalitis and meningitis caused by herpes simplex and varicella zoster …
- SSRI/SNRI antidepressant medicines: small increased risk of postpartum haemorrhage when used in the month before deliverySSRIs and SNRIs are known to increase bleeding risks due to their effect on platelet function. Data from observational studies suggest that the use of SSRI/SNRI antidepressants during the month before delivery may resul…
- Aminoglycosides (gentamicin, amikacin, tobramycin, and neomycin): increased risk of deafness in patients with mitochondrial mutationsEvidence suggests an increased risk of aminoglycoside-associated ototoxicity in patients with mitochondrial mutations, including cases in which the patient’s aminoglycoside serum levels were within the recommended range. The…
- A summary of letters and drug alerts recently sent to healthcare professionals.
- Systemic and inhaled fluoroquinolones: small risk of heart valve regurgitation; consider other therapeutic options first in patients at riskFluoroquinolones should only be used after careful benefit-risk assessment and after consideration of other therapeutic options in patients at risk for heart valve regurgitation (incompetence).
- Erythromycin: caution required due to cardiac risks (QT interval prolongation); drug interaction with rivaroxabanErythromycin has been associated with events secondary to QT interval prolongation such as cardiac arrest and ventricular fibrillation. Erythromycin should not be given to patients with a history of QT interval prolongation…
- Updates have been made to the magnitude of the known risk of infantile hypertrophic pyloric stenosis following exposure to erythromycin in infancy as a result of new epidemiological data. The risk is particularly increased i…
- Water for injection and haemolysis24 June 2020 Health professionals are reminded that water for injection can cause haemolysis resulting in patient harm, including death, if large quantities are inadvertently administered intravenously without being rendered isotonic.
- Ferric carboxymaltose and low blood phosphorous27 February 2020 Health professionals are reminded that symptomatic hypophosphataemia is a known risk associated with use of ferric carboxymaltose and it is recommended that you routinely evaluate patient risk factors before commencing this medicine and follow up at-risk patients.
- Update – Fluoroquinolone antibiotics and adverse events27 February 2020 Following the April 2019 MSU article regarding fluoroquinolone antibiotics and risk of aortic aneurysm/dissection, the Product Information (PI) for fluoroquinolone antibiotics have been updated to include more information about various potential adverse events.
- Update – Tocilizumab and hepatotoxicity10 December 2019 Following the July 2019 MSU article regarding tocilizumab and hepatotoxicity, the Product Information (PI) for tocilizumab has been updated to include more information about this potential safety issue.
- Direct acting oral anticoagulants and risk of recurrent thrombotic events26 August 2019 Health professionals are advised that the Product Information documents for direct acting oral anticoagulants registered in Australia are being updated to include new information about increased risk of recurrent thrombotic events in patients diagnosed with antiphospholipid syndrome.
- Tocilizumab and hepatotoxicity11 July 2019 Health professionals are advised that serious drug-induced liver injury, including acute liver failure, hepatitis and jaundice, have been observed with the administration of tocilizumab. The frequency of serious hepatotoxicity is considered rare, but in some cases treatment has required liver transplant.
- Fluoroquinolone antibiotics and risk of aortic aneurysm/dissection12 April 2019 The TGA is investigating a rare but serious adverse event of aortic aneurysm/dissection associated with fluoroquinolone antibiotics.
- Medicines Safety Update, Volume 9, Number 4, December 2018Infliximab and mycosis fungoides, infliximab and lupus-like syndrome, and medicine shortages mandatory reporting
- Medicines Safety Update, Volume 9, Number 3, August-September 2018New warning labels for neuromuscular blocking agents; local anaesthetic systemic toxicity; off-label use of atropine
- Medicines Safety Update, Volume 9, Number 2, June 2018Misadventures in oral methotrexate dosing; Medicines associated with a risk of neuropsychiatric adverse events and Clozapine and gastrointestinal effects
⇡ New Zealand
- Antiseptic Soothing Cream: review of the benefits and risks requested under section 36 of the Medicines Act 1981
- UPDATE: Potential interaction between fluoxetine and levothyroxine
- UPDATE: Important updates to clozapine data sheets and monitoring during covid-19 pandemic
- UPDATE: Concern reported with the use of NovoRapid®Penfill® (insulin aspart; 3 mL cartridge) by type 1 diabetes patients
- Concern reported with the use of NovoRapid®Penfill® (insulin aspart; 3 mL cartridge) by type 1 diabetes patients
- Technical issue with CareLink Plus database affecting clozapine monitoring
- Update – Possible risk of vasculitis with dabigatran (Pradaxa)
- Potential interaction between fluoxetine and levothyroxine
- Possible risk of psoriasis exacerbation with bupropion
- Medsafe is issuing a warning that Elevacity Elevate Smart Coffee (Version 3) should not be consumed – statement under section 98 of the Medicines Act 1981